Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mouth Medicines
Dec 23, 2006

Hey doc,

I have been atripla since my diagnosis and mynumbers have been great . The last time I went to the doctor, I had an undet viral load and T cells of 500, up from my initial 180. This past week, i woke up with pain on teh right side of my jaw, I wnet to see an oarl specialist on teh same day, and it turned out to be an infected, impacted wisdom tooth. BTW, i didnt mention I was HIV pos. They removed the wisdom tooth (general anestehsia - they put me to sleep) on the same day and put me on vicrofen and penicillin 500 mg a day. I have been stciking to my ARt regiemen ( since the beginning i have not missed a dose) and also taking the pain meds and antibitics all week. However, this morning when I woke up I noticed that my tougue was whiter than usual and I freaked out.....i thought i developed OHL. Is this possible? Do you thinks the antibiotics, pain killers, general anesthesia lowered the ART drugs in my body to the point where I have to change my regimen. is that even a possibility ? Or am i over reacting and just need to brush my tougue more aggressively and hope for the best? My next three month check is in february. Please help me out and let me know if I am over reacting or need to see a my HIv doc ASAP. (BTW, some of teh white stuff on my tougue comes off when i brush)

I am so worried. Please respond

Response from Dr. Wohl

Its not OHL (oral hairy leukoplakia). What you have is a bit of mouth yeast overgrowth due to the penicillin. Once the flora of your mouth gets back to normal - after the antibiotics - this should go away. It is not dangerous. Some people swear by yogurt with active cultures as a way to get all your germs back in order. Can't hurt.

DW



Previous
Switch to ATRIPLA
Next
i guess u r on vacation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement